I just received an monofocal IOL (Acrysof MA60MA -2.0 D 6.0 mm) implant on my right eye yesterday. However, I recognize a complete colour ring (which I think is halo) when I look at (using my right eye only) a bright object (e.g. the moon) against a dark background. Such halo also appears when I look at bright lights during the day. The radius of the halo appears to be several times of that of the bright object, with an apparent red colour in the ring itself which enclose a circular area which is brighter than the background.
On the other hand, my right eye sight has significantly improved after the IOL implant. I have yet to assess the halo effect on night-time driving.
My doctor told me today that such halo effect, albeit rare for momofocal IOL implant, might be due to internal reflections of the IOL lens which is rather thin in my case (-2.0 D). Another possible reason is due to some swollen effect of the cornea within the first week of the surgery. I have yet to see if the halo effect would disappear after a week.
Since I plan to have a similar surgical operation for my left eye which is also suffering from medium cataract and high myopia, I would like to know the best course of action for my left and right eyes, in particular:
(a) what are the possible causes of the halo effect for my right eye after the IOL implant?
(b) whether a different type/model of IOL lens could be used which would avoid such halo effects, and if so, which type/model?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.